Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at May 25, 2005, 2:11 PM MST for Cochise County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2005, 2:11 PM MST (21:11 UTC)
- Expired
- May 25, 2005, 3:00 PM MST
- In force
- 49 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 50 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2340 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 252111 SVRTWC AZC003-252200- /O.NEW.KTWC.SV.W.0005.050525T2111Z-050525T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 211 PM MST WED MAY 25 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COCHISE COUNTY IN ARIZONA * UNTIL 300 PM MST * AT 210 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF TOMBSTONE...OR ABOUT 20 MILES NORTHEAST OF SIERRA VISTA...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3191 11023 3167 11024 3166 10991 3190 10992 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 252121 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 219 PM MST WED MAY 25 2005 AZC003-252200- /O.CON.KTWC.SV.W.0005.000000T0000Z-050525T2200Z/ COCHISE AZ- 219 PM MST WED MAY 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM MST FOR CENTRAL COCHISE COUNTY... AT 217 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS NOW LOCATED NEAR TOMBSTONE...OR ABOUT 19 MILES NORTHEAST OF SIERRA VISTA...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3191 11023 3167 11024 3166 10991 3190 10992 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 252157 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 256 PM MST WED MAY 25 2005 AZC003-252206- /O.EXP.KTWC.SV.W.0005.000000T0000Z-050525T2200Z/ COCHISE AZ- 256 PM MST WED MAY 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COCHISE COUNTY EXPIRES AT 300 PM MST... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD DECREASED IN INTENSITY. THUS...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 300 PM MST. LAT...LON 3191 11023 3167 11024 3166 10991 3190 10992 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:00 AM MST, 5 hours 11 minutes earlier.
Area forecast discussion, May 25, 9:00 AM MST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 AM MST WED MAY 25 2005 .SYNOPSIS...HIGH PRESSURE ALOFT OVER NORTHERN MEXICO WILL WEAKEN... WITH HIGH TEMPERATURES GRADUALLY LOWERING INTO THE WEEKEND. A FEW BUILDUPS OVER THE FAR SOUTHEAST MOUNTAINS THIS AFTERNOON AND AGAIN THURSDAY. A WEAK LOW PRESSURE SYSTEM WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO EASTERN MOUNTAINS FRIDAY AFTERNOON AND EVENING. OTHERWISE DRY WEATHER WILL CONTINUE ELSEWHERE INTO EARLY NEXT WEEK. && .DISCUSSION...SATELLITE IMAGERY INDICATED GENERALLY CLEAR SKIES THIS MORNING FROM KTUS VICINITY WWD WITH SCATTERED-BROKEN CIRROFORM CLOUDS MOVING NWD/NEWD ACROSS ERN SECTIONS. DEWPOINTS WERE IN THE UPPER 30S-LOWER 50S VALID 15Z. THESE VALUES WERE NEARLY 5 DEGS HIGHER ACROSS COCHISE/GRAHAM/GREENLEE COUNTIES BUT WERE ABOUT 5 DEGS LOWER ACROSS CENTRAL/WRN SECTIONS VERSUS 24 HOURS AGO. 25/12Z KTUS SOUNDING REFLECTED A SOMEWHAT MOIST AND UNSTABLE PROFILE WITH PRECIP WATER VALUE NEAR 0.80 INCH. LIFTED INDEX VALUE WAS NEAR MINUS 3 WITH UNMODIFIED SURFACE-BASED CAPE OF 1302 J/KG...INDICATING A SOMEWHAT MORE STABLE ENVIRONMENT VERSUS TUE MORNING. ANALYSES OF 25/12Z UPPER AIR PLOTS INDICATED HIGH PRESSURE CENTERED OVER CHIHUAHUA WITH H5 RIDGE AXIS EXTENDING NWD ACROSS WRN NM. LIGHT SWLY FLOW PREVAILED OVER SRN AZ. INHERITED FORECASTS INDICATE LOW-GRADE POPS FROM TUCSON VICINITY EWD THIS AFTERNOON AND EVENING WITH THE PRIMARY EMPHASIS ON SRN COCHISE COUNTY. GIVEN THE ABOVE DIAGNOSTICS...APPEARS THAT ENOUGH MOISTURE AND UNSTABLE ENVIRONMENT SUPPORTS THE LOW-GRADE POP SCENARIO...WITH BELIEF THAT SLIGHTLY LESS ACTIVITY VERSUS TUE WILL OCCUR. UPPER HIGH WILL GRADUALLY WEAKEN AND MOVE SEWD DURING THE NEXT FEW DAYS. ENOUGH MID-LEVEL MOISTURE PROGGED TO SUPPORT LOW-GRADE POPS MAINLY COCHISE COUNTY AGAIN THUR AFTERNOON/EVENING. SHORTWAVE TROUGH VICINITY BAJA EARLY FRI TO MIGRATE SLOWLY NEWD ACROSS THE AREA FRI AFTERNOON INTO SAT. THUS APPPEARS THAT THE BEST CHANCE OF MEASURABLE PRECIP WILL BE ASSOCIATED WITH THAT SYSTEM...AND AGAIN SHOULD BE LIMITED TO AREAS E OF TUCSON. DRIER REGIME BY SUN AS WLY FLOW ALOFT INCREASES IN RESPONSE TO SHORTWAVE TROUGH MOVING ACROSS THE GREAT BASIN REGION AND SUBSEQUENTLY ACROSS NRN AZ EARLY NEXT WEEK. INCREASED SURFACE WIND SHOULD OCCUR MON AFTERNOON AND AGAIN TUE AS THIS SYSTEM MOVES N OF THIS AREA. CONTINUED DRY AREAWIDE MON-TUE. MAIN IMPACT ON SE AZ WEATHER DURING THIS FORECAST PERIOD WILL BE A GRADUAL DECREASE IN DAYTIME MAX TEMPS INTO THE WEEKEND. THUS THE RECENT RECORD-BREAKING HEAT SHOULD ABATE WITH DAYTIME MAX TEMPS BY MEMORIAL DAY TRENDING CLOSE TO SEASONAL NORMALS FOR LATE MAY. && .FIRE WEATHER...RELATIVE HUMIDITY VALUES INCREASED BY AS MUCH AS 15 PERCENT AS MID AND LOWER LEVEL MOISTURE PUSHED NORTHWARD INTO SOUTHERN ARIZONA TUESDAY. MUCH OF THIS IS EXPECTED TO MIX OUT WITH MINIMUM RH VALUES IN THE LOWER TO MIDDLE TEENS AGAIN TODAY AND THURSDAY. CONTINUED DEEP MIXING WILL CONTINUE TO SUPPORT AFTERNOON UPSLOPE GUSTINESS AND 4-6 HAINES INDICES INTO THURSDAY. THE UPPER HIGH PRESSURE SYSTEM WILL START TO WEAKEN AND SHIFT SOUTH THE SECOND HALF OF THE WEEK WITH A FEW BUILDUPS OVER THE FAR SOUTHEAST AND THEN EASTERN MOUNTAINS DURING THE AFTERNOONS AND EVENINGS THROUGH FRIDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:58 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 37 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.